Alert archive / New Jersey / Gale Watches in 2020
Gale Watch 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Oct 28, 2020, 5:16 AM EDT. It took effect at Oct 29, 2020, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2020, 5:16 AM EDT (09:16 UTC)
- In effect from
- Oct 29, 2020, 8:00 PM EDT
- Expired
- Oct 28, 2020, 3:18 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
876 WHUS71 KPHI 280916 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 516 AM EDT Wed Oct 28 2020 ANZ450>455-282200- /O.NEW.KPHI.GL.A.0016.201030T0000Z-201030T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 516 AM EDT Wed Oct 28 2020 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft possible. * WHERE...Portions of Atlantic coastal waters. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ MPS
1 follow-up statement
362 WHUS71 KPHI 281918 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 318 PM EDT Wed Oct 28 2020 ANZ450>455-290830- /O.UPG.KPHI.GL.A.0016.201030T0000Z-201030T1800Z/ /O.NEW.KPHI.GL.W.0022.201029T2200Z-201030T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 PM EDT Wed Oct 28 2020 ...GALE WARNING IN EFFECT FROM 6 PM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 6 PM Thursday to 2 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds and seas will occur late Thursday afternoon and evening with the remnant low of Zeta mainly south of Atlantic City. Gale conditions will continue into Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ430-290830- /O.NEW.KPHI.SC.Y.0082.201029T2200Z-201030T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 318 PM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 2 PM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM Thursday to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-290830- /O.NEW.KPHI.GL.A.0017.201029T2200Z-201030T1800Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 318 PM EDT Wed Oct 28 2020 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and rough waters possible. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Thursday evening through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Small Craft Advisory conditions are expected with the remnants of Zeta late Thursday afternoon and evening, however gale force winds are possible during this time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Staarmann
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 28, 3:44 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 28, 3:44 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 344 AM EDT Wed Oct 28 2020 .SYNOPSIS... High pressure over New England moves into the western Atlantic today. Several waves of low pressure, including the remnants of Hurricane Zeta, will pass through the Mid-Atlantic Thursday through Friday. High pressure builds in from the north on Saturday. A cold front passes through the region Sunday night. High pressure returns for the start of the new week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A weak front and some upper energy will be crossing the area today and the clouds and scattered showers across the area will be around much of the morning before decreasing. There is decent coverage of the rains despite the disorganized nature of the system. Pops will remain in the high chc range for the N and slight chc for southern areas. It will be mostly cloudy for the Nrn areas today while some sun returns to central and southern areas by afternoon. Max temps will reflect this with highs reaching the upper 60s and low 70s for srn NJ and much of Delmarva. Across the Nrn and NWrn areas highs today will be mostly in the upper 50s to low 60s. Winds will be rather light then turn W or NW at 5 to 10 mph this afternoon. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/... The weak front will be dissipating across our area early tonight while weak high pressure remains nearby. The fair weather from the late part of the near term will continue into the early overnight before the next system arrives late. Increasing clouds and rains will overspread the region after midnight as the forerunning rains associated with low pressure well to the south (Zeta) begin to affect the area. Pops rise to categorical across Delmarva and srn NJ by Thu morning while likely and high chc pops are across the Lehihg and srn Poconos and NW NJ. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The remnant low of what is currently Hurricane Zeta will lift through the Tennessee Valley and southern Appalachians Thursday morning before moving through Delmarva and southern New Jersey Thursday evening. There are some concerns this low will intensify a bit as it moves of the southern New Jersey coast, and there could be some stronger winds along the shores. With the tropical nature of this storm, periods of moderate to heavy rain will fall, especially across Delmarva and southern New Jersey, where 1-3 inches of rain is possible Thursday afternoon. For southeast Pennsylvania and northern New Jersey, rainfall totals will range from 1-2 inches of rain. These are below Flash Flood Guidance values, but cannot rule out localized street flooding. A second wave of low pressure follows behind that first low, bringing another slug of rain Thursday night through Friday morning. An additional inch or so of rain is possible with this low. Meanwhile, high pressure over Canada builds into Ontario and Quebec, and cold air will seep to the south towards the southern Poconos and far northwest New Jersey. Some wintry precip is possible across the far northern zones late Thursday night and Friday morning, but not much snow accumulation is expected. As low pressure departs, high pressure builds south into western New York and western Pennsylvania, bringing some of the coldest air of the season to the region Friday night and Saturday. Lows will drop into the 20s for much of southeast Pennsylvania and northern New Jersey, except for the low 30s around Philly and along the New Jersey coast. Lows will drop into the 20s for much of the Pine Barrens of New Jersey as well, and lows will be in the low 30s for Delmarva. It is looking like most of the region where the growing season has not ended will end Friday night. Will add patchy frost for areas where the growing season continues. High pressure moves offshore on Saturday, and then a warm front lifts north on Saturday night. Some rain may develop along eastern Delaware and eastern New Jersey late at night with the passage of the front. A cold front approaches on Sunday and moves through the region Sunday night. Will carry chance PoPs for the area Sunday afternoon and Sunday night with its passage. Precip will mainly be rain, but may end as a brief period of wintry precip prior to daybreak Monday. High pressure returns for the start of the new work week. Temperatures will generally run below normal levels for much of the period, though highs on Sunday may approach normal levels. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Lower CIGS and VSBYS associated with scattered showers will affect many of the TAF sites this morning before gradual improvement occurs this afternoon. The timing of the improvement and whether it goes VFR are not certain attm. It's more likely that VFR will return to the NW sites KRDG/KABE first before arriving at the Delaware Valley and srn NJ sites. Winds will be light and variable this morning then turn W or NW behind a weak front moving thru. Tonight...VFR early with increasing clouds. Lowering CIGS then VSBYS towards dawn with rain overspreading the area from SW to NE. Timing of the MVFR (or lower) not certain but will be 'first guessed' with the 12Z TAFs. Outlook... Thursday and Thursday night...MVFR/IFR conditions in rain, which may be heavy at times. Light NE winds increase to around 10 kt Thursday afternoon, then to 10-20 kt with gusts to 25 kt Thursday night, with the strongest winds at KACY. LLWS possible. Moderate confidence on pattern, but low confidence on timing of category changes. Friday...MVFR/IFR in the morning, then VFR in the afternoon. NW winds 10-20 kt with gusts up to 25 kt. Moderate confidence. Saturday and Sunday...Mostly VFR conditions expected. Winds will be shifting from northeasterly Saturday morning, to easterly and southeasterly Saturday night, to southwesterly during the day Sunday. Wind speeds should generally be 5 to 10 kt. Moderate confidence. && .MARINE... The weak front and low pressure forming along it this morning will cause winds to freshen across the waters this morning with some gusts near 20 knots possible. The winds will decrease later today and remain mostly around 10 knots tonight. Scattered showers this morning and early afternoon then fair. Rain will arrive late tonight. Outlook... Thursday...Winds and seas should stay below SCA criteria through this time. Thursday night and Friday...Winds and seas will build starting early Thursday evening as low pressure approaches. Gale force gusts will develop Thursday night through Friday morning. Saturday...Winds and seas will gradually decrease, but we will likely have SCA conditions continuing at least on the ocean waters for most, if not all of Saturday. Sunday...Southwesterly winds and seas on the coastal waters could build again to SCA criteria. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...O'Hara Short Term...O'Hara Long Term...MPS Aviation...MPS/O'Hara Marine...MPS/O'Hara
Hazardous weather outlook, Oct 28, 3:47 AM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 AM EDT Wed Oct 28 2020 DEZ003-004-NJZ014-024>026-290800- Inland Sussex-Delaware Beaches-Eastern Monmouth- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- 347 AM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain resulting in flooding and possible flash flooding is likely Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. NJZ001-007>010-PAZ054-055-060>062-103-105-290800- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 347 AM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain resulting in flooding and possible flash flooding is likely Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ001-002-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 101-102-104-106-290800- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Eastern Montgomery-Lower Bucks- 347 AM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain resulting in flooding and possible flash flooding is likely Thursday into Friday. The first widespread freeze of the season is likely Friday night into Saturday morning across inland central and south Jersey, the urban corridor of Southeast Pennsylvania, and northern Delmarva. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-290800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 AM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force gusts are possible, primarily on the Atlantic Coastal Waters on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:10 PM EDT | Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 27 hr |
| Oct 28, 3:18 PM EDT | Gale Watch | PHI | 6 hr | |
| Oct 28, 3:18 PM EDT | Gale Warning | PHI | 47 hr | |
| Oct 28, 3:18 PM EDT | Small Craft Advisory | PHI | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.